MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381454
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The initial reporter also notified the fda (b)(6) 2018.Medwatch report # (b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle of a bd insyte¿ autoguard¿ shielded iv catheter did not completely retract, after use.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: device/batch history record review was conducted which disclosed the following: lot 7201989 was built on afa line 6 from 26jul2017 thru 30jul2017 and packaged on pkg.Line 8 from for the quantity of 208,810ea.Review of dhr revealed all required challenge samples and set-up and in process samples (including but not limited to) for damaged component (grip, button, spring, hub), needle retraction by button activation and adhesive overfilled/drip as well as periodic cleaning/alignment of the glue grippers were performed on various stages throughout the process, all the inspections passed per specifications.Review disclosed there were no related reject activity findings throughout the build of this lot that would impact the outcome of the quality of the product relevant to the defect stated in the event description.No significant discoveries were found.Sap (qn) database review was conducted for the mdr-level a investigation; as a result of the review there were no related reject activity findings relevant to the defect stated in the pir associated with the lot number provided for this incident.The peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that due to low occurrence, current risk is acceptable.Observations and testing: although a sample was not returned a photo was provided for evaluation of this incident.The photo revealed a used iag unit which consisted of the needle/hub assembly partially retracted within the safety shield (barrel) with the activation button completely depressed.There were traces of media present on the unit.The photo did not reveal sufficient evidence to identify any type of specific damage to the unit that would hinder a full/successful retraction/shielding.Further observations for damage (i.E.Scuff markings, stress markings, damaged barrel, damaged grip, etc.) could not be conducted without the actual sample.There was no physical/mechanical evidence to confirm or to support manufacturing process related issues for the defect of needle shielding failure as seen in the photo; therefore the root cause of this incident is indeterminate.The photo did not display sufficient evidence to identify any type of specific damage to the unit that would hinder a full/successful retraction/shielding.A formal corrective action will not be initiated at this time.Customer complaint trends are evaluated on a monthly basis.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7553848
Report Number1710034-2018-00245
Device Sequence Number1899220
Product Code FOZ
UDI-Device Identifier30382903814542
UDI-Public30382903814542
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/30/2020
Device Catalogue Number381454
Device Lot Number7201989
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;